Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Had Colonoscopy done using Propofol. Have sore throat. Medicine side effect?

I had a colonoscopy today. They used Propofol . I woke up before the procedure was over but that wasn t traumatizing. But, I woke with a sore throat and it feels and looks like my uvula is longer or swollen.My throad has red streaks and is sore. Is this caused form the nasal oxygen which smelled like it was mixe with gas or something or from the medication? I didn t have a sore throat going into the procedure.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  636
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Your procedure should have been done under short GA - Inj Propofol supplemented by
oxygen + nitrous oxide mask. Usually no endo tracheal tube. if endo tracheal tube is introduced sore throat may occur. Otherwise starvation, preparing the large intestine by complete evacuation and sometime Inj Atropine might have produced extreme dryness of mouth producing sore throat. Longer or swollen Vulva may due to handling of that area during the procedure.
Both of your complaints are nothing to worry.
Best wishes

Answered: Sun, 31 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor